MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the bard/davol optifix at fixation device was used to fixate a mesh around cooper's ligament and the device deployed broken fasteners.The subject device was discarded by the user facility.Based on the available information and without having the sample available for investigation, we are unable to determine a definitive root cause for the reported event.However, it is possible that the event occurred due to the attempt to fixate into a hard structure.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue¿ and ¿insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ the date of event is estimated based on the date of awareness of the reported event.Should additional information be provided, a supplemental mdr will be submitted.Not returned - sample discarded.
 
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair procedure, a bard/davol optifix at fixation device was used to fixate an unknown mesh around cooper's ligament.As reported, the fasteners deployed broken and were removed from the patient's body.The device was dry fired outside the patient's body and released broken fasteners also noted was that the tip of the device was slightly curved.As reported, another bard/davol optifix at device was used to complete the case without any issues.There was no reported patient injury.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12219574
Report Number1213643-2021-20196
Device Sequence Number4137051
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;